Mean field limit for the one dimensional Vlasov-Poisson equation
Séminaire Laurent Schwartz — EDP et applications (2012-2013), Exposé no. 21, 16 p.

We consider systems of N particles in dimension one, driven by pair Coulombian or gravitational interactions. When the number of particles goes to infinity in the so called mean field scaling, we formally expect convergence towards the Vlasov-Poisson equation. Actually a rigorous proof of that convergence was given by Trocheris in [Tro86]. Here we shall give a simpler proof of this result, and explain why it implies the so-called “Propagation of molecular chaos”. More precisely, both results will be a direct consequence of a weak-strong stability result on the one dimensional Vlasov-Poisson equation that is interesting by it own. We also prove the existence of global solutions to the N particles dynamic starting from any initial positions and velocities, and the existence of global solutions to the Vlasov-Poisson equation starting from any measures with bounded first moment in velocity.

@article{SLSEDP_2012-2013____A21_0,
     author = {Hauray, Maxime},
     title = {Mean field limit for the one dimensional Vlasov-Poisson~equation},
     journal = {S\'eminaire Laurent Schwartz {\textemdash} EDP et applications},
     note = {talk:21},
     publisher = {Institut des hautes \'etudes scientifiques & Centre de math\'ematiques Laurent Schwartz, \'Ecole polytechnique},
     year = {2012-2013},
     doi = {10.5802/slsedp.47},
     language = {en},
     url = {http://archive.numdam.org/articles/10.5802/slsedp.47/}
}
Hauray, Maxime. Mean field limit for the one dimensional Vlasov-Poisson equation. Séminaire Laurent Schwartz — EDP et applications (2012-2013), Exposé no. 21, 16 p. doi : 10.5802/slsedp.47. http://archive.numdam.org/articles/10.5802/slsedp.47/

[Amb04] Luigi Ambrosio. Transport equation and Cauchy problem for BV vector fields. Invent. Math., 158(2):227–260, 2004. | Zbl 1075.35087

[Amb08] Luigi Ambrosio. Transport equation and Cauchy problem for non-smooth vector fields. In Calculus of variations and nonlinear partial differential equations, volume 1927 of Lecture Notes in Math., pages 1–41. Springer, Berlin, 2008. | Zbl 1159.35041

[BH77] W. Braun and K. Hepp. The Vlasov dynamics and its fluctuations in the 1/N limit of interacting classical particles. Comm. Math. Phys., 56(2):101–113, 1977. | Zbl 1155.81383

[Bil99] Patrick Billingsley. Convergence of probability measures. Wiley Series in Probability and Statistics: Probability and Statistics. John Wiley & Sons Inc., New York, second edition, 1999. A Wiley-Interscience Publication. | Zbl 0172.21201

[Boi11] E. Boissard. Problèmes d’interaction discret-continu et distances de Wasserstein. PhD thesis, Université de Toulouse III, 2011.

[Bos05] M. Bostan. Existence and uniqueness of the mild solution for the 1D Vlasov-Poisson initial-boundary value problem. SIAM J. Math. Anal., 37(1):156–188, 2005. | Zbl 1099.35149

[Bou01] François Bouchut. Renormalized solutions to the Vlasov equation with coefficients of bounded variation. Arch. Ration. Mech. Anal., 157(1):75–90, 2001. | Zbl 0979.35032

[CDF + 11] J. A. Carrillo, M. DiFrancesco, A. Figalli, T. Laurent, and D. Slepčev. Global-in-time weak measure solutions and finite-time aggregation for nonlocal interaction equations. Duke Math. J., 156(2):229–271, 2011. | Zbl 1215.35045

[CK80] Jeffery Cooper and Alexander Klimas. Boundary value problems for the Vlasov-Maxwell equation in one dimension. J. Math. Anal. Appl., 75(2):306–329, 1980. | Zbl 0454.35075

[Del91] Jean-Marc Delort. Existence de nappes de tourbillon en dimension deux. J. Amer. Math. Soc., 4(3):553–586, 1991. | Zbl 0780.35073

[DFVar] F. Delarue, F. Flandoli, and D. Vincenzi. Noise prevents collapse of vlasov-poisson point charges. Commun. Pure Appl. Math., To appear.

[DL89] Ronald J. DiPerna and Pierre-Louis Lions. Ordinary differential equations. Invent. Math, 98:511–547, 1989. | Zbl 0696.34049

[Dob79] R. L. Dobrušin. Vlasov equations. Funktsional. Anal. i Prilozhen., 13(2):48–58, 96, 1979. | Zbl 0422.35068

[Fig08] Alessio Figalli. Existence and uniqueness of martingale solutions for SDEs with rough or degenerate coefficients. J. Funct. Anal., 254(1):109–153, 2008. | Zbl 1169.60010

[Fil88] A. F. Filippov. Differential equations with discontinuous righthand sides, volume 18 of Mathematics and its Applications (Soviet Series). Kluwer Academic Publishers Group, Dordrecht, 1988. Translated from the Russian. | Zbl 0664.34001

[Guo95] Yan Guo. Singular solutions of the Vlasov-Maxwell system on a half line. Arch. Rational Mech. Anal., 131(3):241–304, 1995. | Zbl 0840.76097

[Hén82] M. Hénon. Vlasov equation? Astronom. and Astrophys., 114(1):211–212, 1982.

[HM12] Maxime Hauray and Stéphane Mischler. On Kac’s chaos and related problems. To appear in JFA. arXiv:1205.4518, 2012.

[LMR10] Simon Labrunie, Sandrine Marchal, and Jean-Rodolphe Roche. Local existence and uniqueness of the mild solution to the 1D Vlasov-Poisson system with an initial condition of bounded variation. Math. Methods Appl. Sci., 33(17):2132–2142, 2010. | Zbl 1205.35166

[McK66] H. P. McKean, Jr. A class of Markov processes associated with nonlinear parabolic equations. Proc. Nat. Acad. Sci. U.S.A., 56:1907–1911, 1966. | Zbl 0149.13501

[McK67] H. P. McKean, Jr. Propagation of chaos for a class of non-linear parabolic equations. In Stochastic Differential Equations (Lecture Series in Differential Equations, Session 7, Catholic Univ., 1967), pages 41–57. Air Force Office Sci. Res., Arlington, Va., 1967. | Zbl 0181.44401

[Mél96] Sylvie Méléard. Asymptotic behaviour of some interacting particle systems; McKean-Vlasov and Boltzmann models. In Probabilistic models for nonlinear partial differential equations (Montecatini Terme, 1995), volume 1627 of Lecture Notes in Math., pages 42–95. Springer, Berlin, 1996. | Zbl 0864.60077

[MM11] S. Mischler and C. Mouhot. Kac’s Program in Kinetic Theory. arXiv:1107.3251.

[MMZ94a] Andrew J. Majda, George Majda, and Yu Xi Zheng. Concentrations in the one-dimensional Vlasov-Poisson equations. I. Temporal development and non-unique weak solutions in the single component case. Phys. D, 74(3-4):268–300, 1994. | Zbl 0813.35091

[MMZ94b] Andrew J. Majda, George Majda, and Yu Xi Zheng. Concentrations in the one-dimensional Vlasov-Poisson equations. II. Screening and the necessity for measure-valued solutions in the two component case. Phys. D, 79(1):41–76, 1994. | Zbl 0839.35104

[NW80] H. Neunzert and J. Wick. The convergence of simulation methods in plasma physics. In Mathematical methods of plasmaphysics (Oberwolfach, 1979), volume 20 of Methoden Verfahren Math. Phys., pages 271–286. Lang, Frankfurt, 1980. | Zbl 0563.76125

[Ste70] Elias M. Stein. Singular integrals and differentiability properties of functions. Princeton Mathematical Series, No. 30. Princeton University Press, Princeton, N.J., 1970. | Zbl 0207.13501

[Szn91] Alain-Sol Sznitman. Topics in propagation of chaos. In École d’Été de Probabilités de Saint-Flour XIX—1989, volume 1464 of Lecture Notes in Math., pages 165–251. Springer, Berlin, 1991. | Zbl 0732.60114

[Tro86] M. Trocheris. On the derivation of the one-dimensional Vlasov equation. Transport Theory Statist. Phys., 15(5):597–628, 1986. | Zbl 0617.35120

[Vil03] Cédric Villani. Topics in optimal transportation, volume 58 of Graduate Studies in Mathematics. American Mathematical Society, Providence, RI, 2003. | Zbl 1106.90001

[ZM94] Yu Xi Zheng and Andrew Majda. Existence of global weak solutions to one-component Vlasov-Poisson and Fokker-Planck-Poisson systems in one space dimension with measures as initial data. Comm. Pure Appl. Math., 47(10):1365–1401, 1994. | Zbl 0809.35088